Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cataracts
Mar 22, 2008

As a follow up to my precious question, I found out that my vision problems are due to cataracts. I am 53 years old and I am on Atripla. Here was my previous question and your response:

Atripla and vision problems Nov 18, 2007

I started taking Atripla in April and I notice my vision has gotten progressively worse. My far vision is continuing to deteriorate. I have had my vision prescription changed twice and I need a new perscription again. Is there a relationship between the two?

Response from Dr. Henry

I haven't noted in our own clinic nor I have I seen any linkage in the literature between use of Atripla and rapid change/worsening in vision. Atripa can sometimes aggravate the development of diabetes or result in immune reconstitution syndromne (IRIS) that in some patients can cause eye problems. A good eye exam can ordinarily sort those issues out. Since vision changes also occur in the general population it can be hard to pin down a clear link between a particular drug and that problem. KH

Response from Dr. Henry

Thanks for providing the follow-up regarding your vision changes. Cataracts are common in the general population and have not been linked to any of the 3 drugs contained in Atripla though more monitoring is needed. KH



Previous
viread
Next
Amyl use

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement